MAUDE Adverse Event Report: OSTEOMED, LLC RECIPROCATING SAW; HANDPIECE, ROTARY BONE CUTTING

OSTEOMED, LLC RECIPROCATING SAW; HANDPIECE, ROTARY BONE CUTTING
Model Number 450-0240
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed late because of an oversight during the investigation of this complaint in 2020 and subsequent recent review of complaints due to new management and postmarket personnel determined this complaint is mdr reportable.The following is the investigation performed at the time of this complaint in 2020: this device was returned for evaluation on 11 february 2020.The evaluation determined the device would stall during use due to damaged bearings.Review of complaint history from 2017-2020 did not reveal any overheating complaints.Review of capa and ncr history revealed no capas or ncrs related to this issue.Review of risk documentation was performed and indicated this issue is captured.The instructions for use for this product states "if the device becomes objectionably warm during normal operation, discontinue use of the device.".
 
Event or Problem Description
On (b)(6) 2020, personnel from dr.Guyette's office called osteomed sr.Product manager asking about suggested maintenance schedule for the reciprocating saw.The caller asked if the reciprocating saw required lubrication similar to that of the drill and reported the saw was used seldomly, and most likely had never been lubricated, to the best of her knowledge.The caller stated the surgeon had used the saw recently, and noted the saw had gotten hot during use, resulting in an "insignificant" burn to the patient burned during the procedure.It was recommended to the caller to no longer use the saw and return to osteomed for evaluation, service, and/or repair.Informaiton obtained during follow up regarding the burn was that the degree of burn was "insignificant".No further informaiton could be obtained.

Brand Name
RECIPROCATING SAW
Common Device Name
HANDPIECE, ROTARY BONE CUTTING
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
elhum wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key13242270
Report Number2027754-2022-00003
Device Sequence Number4569282
Product Code KMW
UDI-Device Identifier00845694037167
UDI-Public00845694037167
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K971692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number450-0240
Device Catalogue Number450-0241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown